MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB061902A
Medical Device Problem Codes Premature Separation (4045); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 code c19: a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
During a stenotic endovascular treatment, a 6.5 fr tour guide sheath and a cook rosen guidewire were used in order for the gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) to reach the left renal artery.Upon attempting deployment of the vbx device via balloon inflation, balloon pressure reached 6 atm before abruptly declining.Given the inflation issue, the physician decided to withdraw the vbx device through the sheath.During this process, the vbx device became dislodged from the balloon catheter while positioned in the aorta.The physician successfully snared the endoprosthesis and retrieved the entire introducer sheath with both the snare and endoprosthesis enclosed.The balloon catheter could not be examined, as the physician proceeded promptly with placement of a new vbx device and introducer sheath to complete the procedure.No patient harm was reported.There were no indications of calcification or tortuous anatomy, and the target treatment site had been appropriately pre-dilated.No leaks were observed when prepping the vbx device.The physician remains uncertain regarding the cause of the balloon inflation malfunction.
 
Additional Manufacturer Narrative
D9: device had been discarded at the treating facility prior to retrieval.E4: selected yes for initial reporter also sent report to fda.H10: added related report number.Section h6 updated to reflect completion of investigation.Added code a140102, b18, d15, and d1102.Removed code d16.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device was discarded at the treating facility and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.As reported, the balloon pressure reached 6 atm during attempted deployment before abruptly declining.The cause for the reported failure related to balloon inflation inability could not be determined with the available information.As was further reported, the device was attempted to be withdrawn through the sheath after it was fully introduced, after which the endoprosthesis dislodged from the catheter.Therefore, the cause of this additional reported failure can be attributed to the reasonably foreseeable misuse of the user trying to remove the delivery system with the stent still mounted.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22779289
Report Number2017233-2025-06499
Device Sequence Number18202040
Product Code PRL
UDI-Device Identifier00733132658404
UDI-Public(01)00733132658404(17)271006
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB061902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown